This article deals with the generation of arbitrarily distributed sequencesΦ of random variables in a Fréchet space, using sequences ofcanonical random variables (c.r.v.)-i.e., independently uniformly distributed random variables taking real values in the unit interval [0, 1)-orcanonical random digits (c.r.d.)-i.e., independently uniformly distributed random variables taking integer values in some finite interval [0,B−1]. Two main results are established. First, that the members of a sequence of real random variables in [0, 1) are c.r.v. if and only if all the digits of all thebase- B digital representations of the members of the sequence are c.r.d. Secondly, that, given any sequenceΦ of random variables in a Fréchet space, there is a sequenceΨ of functionsψ n(ξ 1,ξ 2, ...,ξ n), forn=1, 2, 3,... (whereξ 1,ξ 2,...,ξ n,... are c.r.v.) which is distributed identically toΦ.
This is a preview of subscription content, log in to check access.
Buy single article
Instant access to the full article PDF.
Price includes VAT for USA
Subscribe to journal
Immediate online access to all issues from 2019. Subscription will auto renew annually.
This is the net price. Taxes to be calculated in checkout.
Halmos, P. R. (1974).Measure Theory, Van Nostrand, Princeton, New Jersey (1950), reprinted by Springer-Verlag, New York.
Kolmogorov, A. N. (1956).Foundations of the Theory of Probability, translated from the German by N. Morrison, Second Edition, Chelsea Publishing Co., New York.
Lévy, P. (1954).Théorie de l'Addition des Variables Aléatoires, Gauthier-Villars, Paris.
Loève, M. (1960).Probability Theory, Second Edition, Van Nostrand, Princeton, New Jersey.
Loève, M. (1977).Probability Theory, Fourth Edition, Springer-Verlag, New York, Vol. I.
Loève, M. (1978).Probability Theory, Fourth Edition, Springer-Verlag, New York, Vol.11.
Pervin, W. J. (1964).Foundations of General Topology, Academic Press, New York.
Sierpiński, W. (1956).General Topology, translated from the Polish by C. C. Krieger, Second Edition, University of Toronto Press, Toronto.
About this article
Cite this article
Halton, J.H. Random sequences in Fréchet spaces. J Sci Comput 6, 61–77 (1991). https://doi.org/10.1007/BF01068125
- Random sequences
- Fréchet spaces
- pseudorandom numbers